I'm taking a multi, b complex, probiotic, and fish oil. I'm on 20 mg citalopram. My main side effect is the tired lethargic feeling so I'm hoping the supplements will help a bit.
Hi, Secret! I'm not a real fan personally of taking supplements. A multi-vitamin provides all the vitamins and minerals that you need, and you're also taking in these nutrients from the food you eat through the day. Lean beef, turkey, organ meats, and whole grain products are excellent, natural sources of the B complex vitamins and your body is better able to utilize them than artificially produced pills.
It's not too common, but you can take TOO much of some of the B's ~ B6, folates, and niacin, in particular, can cause some very unpleasant and a little dangerous symptoms.
I'd ask your doctor or pharmacist for advice rather than adding this or that. It's
too easy to upset the balance and interactions of all your vitamins and other nutrients.
Avoid too much caffeine, sugar, energy drinks. They'll perk you up ~ until your blood sugar crashes. Get plenty of sleep. If you can, when you start feeling sluggish take a quick walk around the block or just deep breathe some
fresh air. It'll get oxygen pumping to your brain and that's a natural waker-upper.
Best wishes to you!! WCV
Please be careful with supplements. Some, including vitamins in high dosages, can cause problems with SSRIs. Another example St. John's Wart, is specifically called out as problem with many SSRi.
Make use of the interaction checker here on drugs.com, and if you have any doubts contact your doctor.
Can't give you specifics, but don't ask your doctor! Every doctor I've ever asked about herbs and supplements has said Oh, don't take them - they may cause interactions. They don't know! I had a doctor at Johns Hopkins fret over my long medication list. I asked him what would he advise I go off? Oh, all these herbs and supplements. He didn't even know what they were! Medical people are not trained at all regarding natural healing. Go see an herbalist, or an alternative health advisor - or a nutritionist - and ask questions. Use that time with them to train yourself. I wouldn't be alive today had I not done this. My liver was doing badly from the then 25 meds I was on. I started using Milk Thistle - now my liver enzymes are well within the normal range - and I'm still on 19 meds, am 100 pounds overweight and in a wheelchair. Yes, seeing an alternative practitioner costs money - but so does having ever-increasing health problems.
Use your time with one wisely - educate yourself to where you just need a twice-a-year evaluation. I've done that and do quite well. Also the Internet is a great way to learn - use it. Regards - EJ23
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 8 Feb 2010 • 1 answer
Updated 4 Aug 2010 • 1 answer
Updated 26 Sep 2011 • 2 answers
Updated 7 Jan 2018 • 2 answers
Updated 13 Apr 2016 • 1 answerFAQ by Drugs.com